The danger of excess vitamins
Numerous dietary supplements, vitamin complexes – these products overwhelm the pharmaceutical market. Such drugs promise to restore health, restore beauty. People, sincerely believing the assurances of manufacturers, are massively buying and drinking such funds. But instead of the desired results, they often face a deterioration in well-being. And the doctor notes hypervitaminosis. What is fraught with pathology? What causes it? And what are the signs of hypervitaminosis?
If there are too many vitamins
A modern person understands that drug abuse can lead to severe overdose. But when it comes to vitamins, this axiom completely ceases to exist. Therefore, many people over the years take various complexes. And they are very surprised to hear about hypervitaminosis. Well, can vitamins do harm?
Doctors say that an excess of these nutrients is no less dangerous for humans than a deficiency. With prolonged (or single) abuse of vitamins, a pathological condition develops, manifested in intoxication of the body. It is called hypervitaminosis.
The most dangerous is the abuse of fat-soluble vitamins (they include vitamins A, E, K, D). These substances accumulate in the body, thereby significantly increasing the risk of overdose. Water-soluble vitamins (this is C, group B) are excreted in the urine. It is more difficult to provoke severe intoxication with these nutrients.
Fat-soluble vitamins are the most dangerous.
Causes of the problem
It is very difficult to oversaturate the body with vitamins with one nutrition. Almost impossible. For example, in order to provoke acute intoxication with vitamin A, an adult should eat about 3 kg of beef liver per day. Therefore, signs of hypervitaminosis usually occur against the background of abuse of vitamin complexes or nutritional supplements.
Everyone wants to be healthy and beautiful. After all, it is precisely such people who seem successful and happy. And therefore, faced with frequent colds, hair loss, deterioration of the skin and many other problems, a person immediately decides to “drink vitamins.” And the choice stops at those tools that contain the most extensive list of active components.
Symptoms of pathologies
How is hypervitaminosis manifested? The clinical picture depends on the time of exposure to the body and the dosage of vitamins. So, doctors distinguish two forms of pathology:
Sharp. Intoxication is pronounced. Symptoms of sudden poisoning are observed. Patients usually complain of headaches, digestive disorders (diarrhea), weakness, and nausea. Over time, vomiting may occur. A single overdose of vitamins is capable of provoking an acute form.
Chronic Pathology develops gradually. Symptoms are increasing and often unexpressed. This condition is caused by prolonged use of high doses of vitamins.
With pathology in acute form, a headache is observed
The symptomatology of hypervitaminosis completely depends on the nutrient that provoked the poisoning.
Excess nutrients can occur after regular use of excessive amounts of fish oil. But most often intoxication is caused by uncontrolled intake of vitamin.
The following symptoms concern the patient with an overdose:
a sharp decrease in appetite;
In the acute form of the patient, convulsions, paralysis, not passing vomiting can torment. Sometimes there is a loss of consciousness. A prolonged excess of nutrient causes damage to the kidneys and can cause bone fractures.
Excess Vitamin A threatens bone fracture
Hypervitaminosis of such nutrients occurs rather rarely, because water-soluble vitamins are not able to accumulate in the body. An overdose can provoke injections of synthetic drugs.
Symptoms of hypervitaminosis are as follows:
1. B1. A person is tormented by:
loss of appetite;
tingling, numbness of limbs;
2. B2. With an excess of vitamin appear:
disturbances in the liver;
persistent digestive upset.
3. B3. In case of an overdose, the following symptoms are noted:
muscle and joint pain;
gastrointestinal tract disorders;
redness of the skin (especially the face);
feeling of heat.
4. B5. In case of an overdose, there are:
numbness of the fingertips;